Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 19, NWS Charleston, WV

April 4, 2025Lawrence County, Kentucky; 6 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Apr 4, 2025, 7:11 AM EDT for Lawrence County, Kentucky; 6 counties in West Virginia. It was in force for 7 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2025, 7:11 AM EDT (11:11 UTC)
Expired
Apr 4, 2025, 1:55 PM EDT
In force
7 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, KY, Boone County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 9:35 AM EDTFLASH FLOOD12 S Louisa, KYKY-645 closed due to high water at MM 2.5.
Apr 4, 9:35 AM EDTFLASH FLOOD7 Ssw Yatesville Lake S, KYKY-1760 closed at Arron Branch Rd due to high water from Right Fork Little Blaine Creek.
Apr 4, 9:38 AM EDTFLOOD2 E Chapmanville, WVPictures showing flooding along Garretts Fork Road.
Apr 4, 9:40 AM EDTFLOOD1 S Mount Gay, WVFlooding along Mud Fork Road Near Verdunville. Road is closed.
Apr 4, 9:53 AM EDTFLASH FLOOD5 Wsw Chapmanville, WVMouth of the hollow flooded at Browns Run Rd, not currently threatening structures.
Apr 4, 10:32 AM EDTFLOOD6 Sw Madison, WVRoad flooded.
Apr 4, 11:08 AM EDTFLASH FLOOD5 Nne Kermit, WVWater rescue along Jennies Creek due to home surrounded by water.
Apr 4, 11:09 AM EDTFLASH FLOOD6 N Chattaroy, WVWater from Pidgeon Creek covering both lanes of WV-65.
Apr 4, 11:09 AM EDTFLASH FLOOD8 N Kermit, WVWV-152 closed from Asbury Lake into Dunlow due to overtopping pond and high water from the Right Fork of Moses Fork.
Apr 4, 11:15 AM EDTFLOOD2 Se Harts, WVPictures on social media of water covering the East Fork Rd in multiple spots from Harts going towards Striker. Portions of the road are closed.
Apr 4, 12:14 PM EDTFLOOD9 Wnw Mount Gay, WVMount Hope Drive in Dingess is flooded. Water estimated to be about a foot deep.
Apr 4, 1:14 PM EDTFLOOD5 S Harts, WVPictures and video on social media of water covering Harts Creek Rd near the intersection of Buck Fork Rd south of Harts, WV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 115 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-206 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

273 
WGUS51 KRLX 041111
FFWRLX
KYC127-WVC005-039-043-045-059-099-041515-
/O.NEW.KRLX.FF.W.0019.250404T1111Z-250404T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
711 AM EDT Fri Apr 4 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southern Lawrence County in northeastern Kentucky...
  Boone County in central West Virginia...
  Southwestern Kanawha County in central West Virginia...
  Lincoln County in central West Virginia...
  Northwestern Logan County in southern West Virginia...
  Northwestern Mingo County in southern West Virginia...
  Southern Wayne County in western West Virginia...

* Until 1115 AM EDT.

* At 711 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area this morning. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison, Logan, Blaine, Marmet, Chapmanville, Harts, Gill, 
  Spurlockville, Ranger, Chief Logan State, Mount Gay-Shamrock, 
  Holden, Kiahsville, Julian, Dunlow, Alum Creek, Van, Ulysses, 
  Charley and Martha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3799 8295 3796 8299 3798 8302 3827 8181
      3828 8161 3813 8148 3797 8152 3795 8156
      3779 8208 3776 8233 3777 8232 3781 8240
      3788 8242 3791 8246 3790 8247 3794 8250
      3794 8249 3796 8253 3795 8258 3788 8261

FLASH FLOOD...RADAR INDICATED

$$

30
2 follow-up statements
849 
WGUS51 KRLX 041510
FFWRLX
KYC127-WVC005-039-043-045-059-099-041815-
/O.EXT.KRLX.FF.W.0019.000000T0000Z-250404T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1110 AM EDT Fri Apr 4 2025

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Southern Lawrence County in northeastern Kentucky...
  Boone County in central West Virginia...
  Southwestern Kanawha County in central West Virginia...
  Lincoln County in central West Virginia...
  Northwestern Logan County in southern West Virginia...
  Northwestern Mingo County in southern West Virginia...
  Southern Wayne County in western West Virginia...

* Until 215 PM EDT.

* At 1110 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 0.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Madison, Logan, Blaine, Marmet, Chapmanville, Harts, Gill, 
  Spurlockville, Ranger, Chief Logan State, Mount Gay-Shamrock, 
  Holden, Kiahsville, Julian, Dunlow, Alum Creek, Van, Ulysses, 
  Charley and Martha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3798 8302 3827 8181 3828 8161 3813 8148
      3798 8152 3795 8156 3779 8208 3776 8231
      3781 8240 3788 8242 3791 8247 3790 8247
      3794 8249 3796 8253 3795 8258 3788 8261
      3799 8297 3796 8299

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

FMK
763 
WGUS71 KRLX 041755
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
155 PM EDT Fri Apr 4 2025

KYC127-WVC005-039-043-045-059-099-041805-
/O.CAN.KRLX.FF.W.0019.000000T0000Z-250404T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-Boone WV-Kanawha WV-Lincoln WV-Logan WV-Mingo WV-
Wayne WV-
155 PM EDT Fri Apr 4 2025

...FLASH FLOOD WARNING FOR SOUTHERN LAWRENCE, BOONE, SOUTHWESTERN 
KANAWHA, LINCOLN, NORTHWESTERN LOGAN, NORTHWESTERN MINGO AND 
SOUTHERN WAYNE COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3796 8299 3798 8302 3827 8181 3828 8161
      3813 8148 3798 8152 3795 8156 3779 8208
      3776 8231 3781 8240 3788 8242 3791 8247
      3790 8247 3794 8249 3796 8253 3795 8258
      3788 8261 3799 8297

$$

FMK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 6:46 AM EDT, 25 minutes earlier.

Area forecast discussion, Apr 4, 6:46 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
646 AM EDT Fri Apr 4 2025

.SYNOPSIS...
A quasi-stationary frontal system brings showers and storms at
times through the weekend, with flooding increasingly likely for
the Mid-Ohio Valley region. Dry weather finally returns Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 640 AM Friday...

Radar imagery shows numerous showers with embedded
thunderstorms, some with heavy rain, moving east across NE KY,
SE OH and most parts of WV this morning. Expect this activity to
diminish in coverage by mid morning or early afternoon as the
stationary frontal boundary oscillates north later this
afternoon and evening. Rest of forecast remains on track.

As of 235 AM Friday...

Key Points:

 * Frontal boundary stalls over the southern WV coalfields through
Friday night promoting periods of moderate to heavy rain.

 * Flooding risk continues through the weekend amid additional
rainfall on top of already saturated soils.

Frontal boundary has returned southeast as a cold front,
pushing areas of moderate to heavy rain across NE Kentucky, SE
Ohio and W West Virginia late overnight into early Friday
morning. These areas have received widespread 1 to 2 inches of
rainfall during the last 24 hours. Several creek and small
streams have experienced rapid raises in water levels, and some
others have reached minor and moderate flood stages. Additional
rainfall (1 to 2 inches) will deteriorate existing flooding
concerns. Flood warnings across the area will likely need to be
extended in time to account for the incoming rainfall over
already saturated soils. A slight risk for excessive rainfall
exists through 8 AM Friday morning. A flash flood watch remains
in effect through Sunday.

Radar imagery shows scattered to numerous showers with embedded
thunderstorms moving east across the OH River at the moment of
writing. This rainfall activity will persist across the Tri-
state area and central and southern WV through this afternoon.

There may be a lull in showers and storms as the frontal
boundary stalls across the southern WV coalfields this
afternoon, but another punch of showers and strong
thunderstorms will be possible over the same area by 5 PM
Friday. Guidance suggests rainfall continuing into Friday night
with additional shortwaves.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 411 AM Friday...

Showers and thunderstorms will be likely Saturday as the
stalled boundary propagates southeastward, primarily across
western WV, SE Ohio, and NE KY. Some of these storms could be
severe with damaging winds, large hail, and even an isolated
tornado, given favorable 0-6km shear of around 50kts and at
least modest elevated instability. There is a slight risk
highlighted across portions of far western SE Ohio and NE KY,
with a marginal adjacent across the rest of SE Ohio and western
WV, similar to the last few nights. In addition to severe
thunderstorms, heavy rain is likely to continue, exacerbating
flooding concerns in areas that continue to see repeated
rainfall, where WPC has highlighted a slight risk for excessive
rainfall across the western third of our CWA, with a marginal
across portions of central WV.

Sunday will likely begin with an area of showers/thunderstorms
across western portions of our area or even just west of our
CWA. The initial surge of this activity has the potential to be
severe, primarily with damaging winds as the cold front is
finally ejected eastward by a stronger upper level trough,
putting an end to significant rainfall for our area, although
elevated creeks, streams, and rivers will likely persist into
early next week in some locations. Given this potential, SPC has
highlighted areas east of the Ohio River in a marginal risk for
severe weather Sunday, with damaging winds and perhaps an
isolated tornado possible as a line of storms slides through
the area.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 411 AM Friday...

The extended period will be much cooler and drier thanks to
aforementioned deep upper level trough. Temperatures for Monday
and Tuesday will be much below normal with Tuesday likely being
the colder of the two days. High temperatures Monday will be
generally in the low to mid 50's across the lowlands and upper
30's to low 40's across the mountains and Tuesday high's across
the lowlands will be in the mid to upper 40's with much cooler
temperatures in the upper 20's to low 30's across the
northeastern WV mountains.

The next chance of precipitation will be late Monday night into
early Tuesday, associated with the trough as cold air advection
squeezes out some moisture in the form of light showers and even
perhaps some rain/snow mix. No snow accumulations are expected
with this activity. After that, a warming trend should begin
Wednesday into the end of the extended period as warm air
advection increases ahead of the next approaching low pressure
system, subsequently increasing chances for precipitation by
Thursday.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 640 AM Friday...

Quasi-stationary frontal boundary has moved along the southern
coalfields of WV early this morning. A cluster of thunderstorms is
likely to affect BKW early this morning, followed by scattered
showers. Precipitation activity is expected to diminish in coverage
this afternoon as the frontal boundary lifts north as a warm front.

MVFR ceilings under low stratus should develop after showers and
storms. Otherwise, conditions will gradually improve outside storms
or showers through this afternoon. However, another batch of
convection is suggested by CAMs guidance to lift north with the warm
front, spreading convection once again across SE OH, NE KY and
western WV by this evening. Brief periods of IFR/LIFR conditions
possible under heavy or moderate rain.

Models do show a bit of a break after 16Z Friday, but deteriorating
conditions will return with another round of heavy showers moving
into the area this evening into Saturday.

Variable to calm winds early this morning will have a northerly
component north of the front, and southwesterly south of the front.
Heavy rain and strong gusty winds will accompany the stronger
storms.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, location, and intensity of
thunderstorms and heavy rain may vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE               FRI 04/04/25
UTC 1HRLY       09   10   11   12   13   14   15   16   17   18   19   20
EDT 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
CRW CONSISTENCY  M    L    L    L    L    L    L    L    L    H    H    H
HTS CONSISTENCY  L    M    M    M    M    M    M    M    H    H    H    H
BKW CONSISTENCY  L    M    L    M    M    M    M    H    H    H    H    H
EKN CONSISTENCY  L    L    L    M    M    H    M    M    H    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    M    M    H    H    H
CKB CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    M

AFTER 12Z SATURDAY...
IFR conditions possible in showers and thunderstorms tonight
through Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Sunday morning for WVZ005>011-013>020-
     027>032-039-040.
OH...Flood Watch through Sunday morning for OHZ066-067-075-076-
     083>087.
KY...Flood Watch through Sunday morning for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...28/ARJ
NEAR TERM...ARJ
SHORT TERM...28
LONG TERM...28
AVIATION...ARJ
Hazardous weather outlook, Apr 4, 4:20 AM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
420 AM EDT Fri Apr 4 2025

VAZ003-004-WVZ024>026-033-034-515>526-050830-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
420 AM EDT Fri Apr 4 2025

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast, southeast and southern West Virginia.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are possible today and tonight, some of
which could be strong to severe.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Multiple rounds of showers and thunderstorms Saturday through Sunday
may lead to minor flooding issues.

Strong to severe thunderstorms are possible again Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
039-040-050830-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-
420 AM EDT Fri Apr 4 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central, northern, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, showers and thunderstorms are possible today and
tonight, some of which could be strong to severe.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Multiple rounds of showers and thunderstorms Friday through Sunday
may lead to minor flooding issues.

Strong to severe thunderstorms are possible again Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Apr 4, 2:13 AM EDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
213 AM EDT Fri Apr 4 2025

WVZ009-016>020-027>029-040630-
Calhoun WV-Clay WV-Doddridge WV-Roane WV-Ritchie WV-Wirt WV-Wood WV-
Gilmer WV-Braxton WV-
213 AM EDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT CALHOUN...RITCHIE...SOUTHWESTERN
DODDRIDGE...GILMER...SOUTHWESTERN BRAXTON...EASTERN WIRT...CENTRAL
ROANE...NORTHEASTERN CLAY AND EAST CENTRAL WOOD COUNTIES THROUGH 230
AM EDT...

At 213 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of North Bend State Park to 8
miles south of Spencer. Movement was east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nebo, Shock, Millstone, Cherry, Smithville, Rosedale, Mount Zion,
Glenville, Newberne, North Bend State Park, Ivydale, Big Springs,
Berea, Brohard, Stumptown, Tanner, Macfarlan, Annamoriah, Burnt
House, and Ellenboro.

This includes the following highways...
 Interstate 79 between mile markers 30 and 32, and between mile
markers 34 and 49.
 Route 50 in West Virginia between mile markers 21 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3929 8126 3927 8124 3927 8123 3929 8123
      3926 8073 3849 8093 3865 8140 3930 8133
TIME...MOT...LOC 0613Z 284DEG 46KT 3922 8125 3868 8135

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01
Special weather statement, Apr 4, 2:57 AM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
257 AM EDT Fri Apr 4 2025

WVZ030-031-039-040-525-040715-
Barbour WV-Northwest Randolph WV-Harrison WV-Upshur WV-Lewis WV-
257 AM EDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RANDOLPH...EASTERN
LEWIS...UPSHUR...SOUTHWESTERN BARBOUR AND SOUTHEASTERN HARRISON
COUNTIES THROUGH 315 AM EDT...

At 257 AM EDT, Doppler radar was tracking a strong thunderstorm near
Stonewall Jackson, or near Weston, moving east at 70 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Volga, Stonewall Jackson, Lorentz, Century, Jane Lew, Philippi,
Alton, Audra State Park, Walkersville, Jackson Mill, Buckhannon,
Weston, Lost Creek, Ellamore, Rock Cave, Tallmansville, Overhill,
Hodgesville, Horner, and French Creek.

This includes the following highways...
 Interstate 79 between mile markers 91 and 110.
 Route 33 between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3875 7996 3883 8048 3885 8049 3885 8050
      3886 8052 3914 8054 3921 8001
TIME...MOT...LOC 0657Z 267DEG 63KT 3896 8042

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

01
Local storm report, Apr 4, 3:33 AM EDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
333 AM EDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     Tstm Wnd Gst     Philippi                39.15N 80.04W
04/04/2025  M58 MPH          Barbour            WV   Public

&&
Special weather statement, Apr 4, 3:34 AM EDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 AM EDT Fri Apr 4 2025

WVZ523-524-526-040800-
Southeast Pocahontas WV-Northwest Pocahontas WV-
Southeast Randolph WV-
334 AM EDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL RANDOLPH AND POCAHONTAS
COUNTIES THROUGH 400 AM EDT...

At 334 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Elkins to 8 miles north of
Beartown State Park. Movement was southeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dunmore, Cass Scenic Railroad, Arbovale, Cheat Bridge, Dryfork,
Bartow, Cranberry Mountain Nature Center, Slaty Fork, Harman, Durbin,
Glady, Minnehaha Springs, Frost, Boyer, Edray, Bowden, Buckeye,
Greenbank, Marlinton, and Mingo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3884 7954 3878 7951 3866 7960 3867 7962
      3849 7970 3843 7969 3836 7973 3831 7981
      3827 7979 3819 7992 3807 7996 3805 8027
      3816 8036 3899 7964 3896 7935
TIME...MOT...LOC 0734Z 314DEG 41KT 3890 7965 3818 8027

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MEK
Special weather statement, Apr 4, 4:57 AM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
457 AM EDT Fri Apr 4 2025

WVZ005-013-015-024>026-034-515-517-040945-
Wyoming WV-Northwest Raleigh WV-Boone WV-Kanawha WV-Lincoln WV-
Logan WV-Mingo WV-Wayne WV-Northwest Fayette WV-
457 AM EDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT MINGO...SOUTHWESTERN KANAWHA...
SOUTHERN LINCOLN...NORTHWESTERN RALEIGH...NORTHWESTERN WYOMING...
LOGAN...SOUTHEASTERN WAYNE AND BOONE COUNTIES THROUGH 545 AM EDT...

At 457 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alum Creek to near Hode. Movement was
southeast at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Gay, Chapmanville, Van, Chauncey, Coal Mountain, Ashford,
Gilbert Creek, Mount Gay-Shamrock, Stickney, Sharples, Alkol, Harts,
Mud, Racine, Verdunville, Mallory, Woodville, Switzer, West Logan,
and Naugatuck.

This includes the following highways...
 West Virginia Turnpike between mile markers 61 and 65.
 Route 119 between mile markers 1 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3755 8197 3755 8204 3753 8205 3756 8208
      3755 8213 3765 8218 3763 8221 3766 8224
      3768 8230 3774 8233 3776 8231 3781 8240
      3785 8242 3784 8240 3785 8240 3788 8242
      3829 8182 3799 8129 3751 8193
TIME...MOT...LOC 0857Z 305DEG 43KT 3824 8187 3789 8235

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MEK
Special weather statement, Apr 4, 5:50 AM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
550 AM EDT Fri Apr 4 2025

WVZ005-024-025-041015-
Logan WV-Mingo WV-Wayne WV-
550 AM EDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT MINGO AND WESTERN LOGAN COUNTIES
THROUGH 615 AM EDT...

At 550 AM EDT, Doppler radar was tracking a strong thunderstorm over
Oppy, or 9 miles northwest of Williamson, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Gay, Chauncey, Myrtle, Matewan, Gilbert, Hode, Bruno, Mount
Gay-Shamrock, Williamson, Mitchell Heights, Sarah Ann, Meador, Chief
Logan State, Kermit, Verdunville, Holden, Delbarton, Hampden,
Switzer, and West Logan.

This includes Route 119 between mile markers 1 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3756 8208 3756 8213 3759 8213 3762 8218
      3765 8218 3763 8221 3765 8223 3766 8227
      3774 8233 3776 8231 3782 8238 3781 8240
      3788 8242 3790 8247 3796 8197 3765 8181
      3754 8197 3753 8201 3755 8204 3753 8205
TIME...MOT...LOC 0950Z 269DEG 43KT 3779 8237

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MEK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:24 AM EDTFlash Flood WarningRLXBoyd, Carter, Greenup3 hr
Apr 4, 8:09 AM EDTFlash Flood WarningRLXLawrence4 hr
Apr 4, 11:47 AM EDTAreal Flood WarningRLXLawrence30 hr
Apr 4, 1:55 PM EDTAreal Flood WarningRLXLawrence14 hr
Apr 4, 1:29 AM EDTSpecial Weather StatementRLXJackson16 min
Apr 4, 1:49 AM EDTSpecial Weather StatementRLXJackson, Wirt, Wood26 min
Apr 4, 2:13 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Ritchie, Roane17 min
Apr 4, 2:57 AM EDTSpecial Weather StatementRLXLewis, Upshur18 min
Apr 4, 3:07 AM EDTTornado WarningRLXBarbour, Harrison, Lewis, Randolph, Upshur23 min
Apr 4, 3:34 AM EDTSpecial Weather StatementRLXPocahontas26 min
Apr 4, 4:57 AM EDTSpecial Weather StatementRLXBoone, Logan, Mingo48 min
Apr 4, 5:34 AM EDTAreal Flood WarningRLXWood62 hr
Apr 4, 5:50 AM EDTSpecial Weather StatementRLXLogan, Mingo25 min
Apr 4, 7:35 AM EDTAreal Flood WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 6 more14 hr
Apr 4, 7:58 AM EDTAreal Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler12 hr
Apr 4, 9:10 AM EDTFlash Flood WarningRLXBoone, Fayette, Logan, Mingo, Raleigh, Wyoming6 hr
Apr 4, 3:08 PM EDTAreal Flood WarningRLXBoone, Fayette, Logan, Mingo, Raleigh, Wyoming9 hr

Nearby

Flash Flood Warnings in West Virginia, 2025Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.